# SDR 98ZZZX4163

- Difficulty date: October 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: AAR Aircraft Services, LLC, repair station TIPR833K
- Aircraft: N841AX
- Make and model: Doug DC-8-61
- Aircraft serial: 45908
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Beam
- Part number: 577263833
- Condition: Cracked
- Location: Fuselage
- Part time: 58,700 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT C-CHECK, CRACKS WERE FOUND IN THE J-BEAM WHICH IS ATTACHED ON THE AFT FACE OF THE AFT PRESSURE BULKHEAD.  THE CRACKS ORIGINATE IN THE RADII ADJACENT TO ATTACH BOLTS APPROXIMATELY 1 INCH EACH SIDE OF THE AIRCRAFT CENTERLINE.  THE CRACKS APPEAR TO OCCUR UNDER NORMAL OPERATING CONDITIONS AND ARE POSSIBLY CAUSED BY THE COMBINED FORCES OF CABIN PRESSURE AGAINST THE FRONT FACE OF THE BULKHEAD AND TENSION FROM THE 13 FLIGHT CONTROL CABLES WHICH ARE ROUTED THROUGH PULLEYS ATTACHED TO THE J-BEAM.  SUBMITTER RECOMMENDS THE FOLLOWING:  PERFORM PERIODIC INSPECTIONS OF ALL DC-8 ACFT WITH FLAT AFT PRESSURE BULKHEADS, AND, REPAIR CRACKS PER DC-8 SRM 53-2-5 FIG 26.
